MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0054242CE1
Medical Device Problem Codes Poor Quality Image (1408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an exalt model d scope was used during an endoscopic retrograde cholangiopancreatography (ercp) performed on (b)(6) 2023 to treat a neoplasm.During the procedure, the physician noticed poor, grainy image quality.The physician reported that the view was very limited while descending to the duodenum and at the papilla.The procedure was able to be completed using the original scope and there were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a090208 captures the reportable event of poor-quality image.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a090208 captures the reportable event of poor-quality image.Block h10: the returned exalt model d scope was analyzed.No visual defects were observed with the scope handle, insertion tube, or umbilicus components.The distal end was inspected; no damage or obstructions were observed with the camera, no fluid ingress was observed in the lens.Elevator functionality was tested using the thumb lever on the handle of the scope; the elevator actuated "up" with no issues, however, it could not be actuated "down" with the thumb lever.The elevator was stuck on the camera overmold.The camera over-mold was pressed out of the path of the elevator with a small screwdriver, pressing on the over-mold resolved the elevator issues.The scope was plugged into an exalt model d controller and a live, clear image displayed.Articulation of the scope was tested using the knobs on the scope handle; the scope articulated in all directions and no issues were observed with the live image during this testing.The umbilicus cable and plug were manipulated to test the image integrity; no image issues were observed.An orca air/water valve button was inserted into the air/water port on the scope handle.With a live image, the air/water valve was covered to test insufflation.During this test, fluid was deposited onto the camera lens and dried; a poor quality image was observed and condensation was seen in the lens of the camera.The condensation and poor quality image cleared within 5 seconds during continued insufflation.Insufflation was tested for 2 more cycles and no additional issues were observed.The air/water valve button was depressed and irrigation was observed; during irrigation image quality is obstructed temporarily until irrigation is stopped.3 cycles of irrigation were performed; no irrigation or image issues were observed, no lens fluid ingress was observed.The scope distal tip was submerged in a beaker of water and agitated using insufflation; no image quality or lens fluid ingress issues were observed during 3 cycles of submersion tests.The reported poor-quality image complaint was not confirmed.A product labeling review identified that the device was used per the directions for use (dfu) / product label.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.With all the available information, boston scientific concludes the complaint of poor quality image was not confirmed.The findings of elevator interference with the camera overmold observed during analysis is likely due to factors such as a shift in components, procedural residue, or another issue due to handling, shipping, or procedural factors during setup or use.The probable cause of the observed elevator issue was determined to be cause traced to component failure, which indicates that the problem occurred due to a random or expected component failure, in this case the interference between the camera overmold and elevator, with no indication of a design or manufacturing cause.
 
Event or Problem Description
It was reported to boston scientific corporation that an exalt model d scope was used on an endoscopic retrograde cholangiopancreatography (ercp) used to treat a neoplasm performed on (b)(6) 2023.During the procedure, the duodenoscope had a very poor, grainy and blurry vision.The physician wasn't able to see almost anything while he was descending to the duodenum and also the papilla vision was very poor.The procedure was completed using the original scope and there were no reported patient complications as a result of this event.

Brand Name
EXALT MODEL D SINGLE-USE DUODENOSCOPE
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18337940
Report Number3005099803-2023-06664
Device Sequence Number12865778
Product Code FDT
UDI-Device Identifier08714729995746
UDI-Public08714729995746
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2025
Device Model NumberM0054242CE1
Device Catalogue Number4242CE
Device Lot Number0032400924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown